Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2016, 4:29 PM CDT for Randall County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 6, 2016, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Randall County, TX
The radar
The Amarillo radar (KAMA), 46 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WUUS54 KAMA 062129
SVRAMA
TXC381-062230-
/O.NEW.KAMA.SV.W.0211.160706T2129Z-160706T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 530 PM CDT
* AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF HAPPY...OR 14 MILES SOUTHEAST OF CANYON...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PALO DURO CANYON.
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 10186 3482 10189 3490 10180 3498 10163
3475 10163
TIME...MOT...LOC 2128Z 251DEG 8KT 3480 10179
HAIL...1.00IN
WIND...60MPH
$$
CE2 follow-up statements
591
WWUS54 KAMA 062157
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT WED JUL 6 2016
TXC381-062230-
/O.CON.KAMA.SV.W.0211.000000T0000Z-160706T2230Z/
RANDALL TX-
457 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN RANDALL COUNTY...
AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PALO DURO CANYON...OR 16 MILES SOUTHEAST OF CANYON...MOVING EAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PALO DURO CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 10179 3486 10181 3492 10176 3498 10163
3475 10163
TIME...MOT...LOC 2157Z 251DEG 8KT 3482 10171
HAIL...1.00IN
WIND...60MPH
$$
CE155
WWUS54 KAMA 062226
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT WED JUL 6 2016
TXC381-062235-
/O.EXP.KAMA.SV.W.0211.000000T0000Z-160706T2230Z/
RANDALL TX-
526 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDALL COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3475 10179 3486 10181 3492 10176 3498 10163
3475 10163
TIME...MOT...LOC 2223Z 251DEG 8KT 3482 10171
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:53 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 6, 3:53 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
353 PM CDT WED JUL 6 2016
.Discussion...
Surface trough as taken up residence across the panhandles this
afternoon. It lies from near Liberal, KS to Canyon, TX. This
feature may be a focus for showers and thunderstorms through the
rest of the afternoon. Some storms may also form along the Raton
Mesa and head this way as well. A couple of "ripples" in the
subtropical southwest flow aloft may also enhance rain chances. The
showers and thunderstorms should move east of the panhandles by
sunset, so will not mention any pops after midnight.
Subtropical moisture will continue to stream across the panhandles
Thursday through the weekend in a southwest to west flow aloft. This
moisture will team up with daytime instability to bring a daily
chance of showers and thunderstorms to the region. A cold front will
also push into the panhandles Thursday night into Friday, so this
will also help to enhance the rain chances.
An upper level low will track across the northern Rockies into the
northern high plains Monday, and then into southern Canada by
Tuesday. The stronger westerly flow aloft across the panhandles may
help to push the subtropical moisture further to the east, so the
better chances of rain may be more across our eastern CWA.
Have gone on the high side of guidance for high temperatures
through this forecast as that seems to be the trend as of late.
&&
.Preliminary Point Temps/Pops...
Amarillo TX 71 103 70 98 68 / 10 5 20 20 10
Beaver OK 70 102 71 100 70 / 20 5 30 20 20
Boise City OK 66 101 66 93 65 / 10 20 30 20 20
Borger TX 76 107 74 100 72 / 10 5 20 20 20
Boys Ranch TX 70 105 69 98 68 / 10 5 20 20 10
Canyon TX 70 103 71 99 67 / 10 10 20 20 10
Clarendon TX 72 101 73 97 68 / 20 20 20 30 20
Dalhart TX 64 103 66 96 64 / 10 10 30 20 10
Guymon OK 69 100 68 97 67 / 10 5 30 20 20
Hereford TX 70 102 71 100 68 / 10 5 20 20 10
Lipscomb TX 73 101 71 100 71 / 20 10 20 20 20
Pampa TX 71 98 70 97 67 / 20 10 20 20 20
Shamrock TX 75 100 74 101 70 / 20 20 20 30 20
Wellington TX 76 100 76 102 71 / 20 20 20 30 30
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Armstrong...Carson...Deaf Smith...Hutchinson...
Moore...Oldham...Potter...Randall.
OK...NONE.
&&
14/15Hazardous weather outlook, Jul 6, 4:10 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 410 PM CDT WED JUL 6 2016 OKZ001>003-TXZ001>020-070915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 410 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN HALVES OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE WITH SMALL HAIL AND WIND GUSTS TO AROUND 60 MPH AS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY THROUGH TUESDAY. THOUGH ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 3:50 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT WED JUL 6 2016
TXZ017-062130-
RANDALL TX-
350 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDALL COUNTY UNTIL 430
PM CDT...
AT 350 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HAPPY...OR 8 MILES SOUTH OF CANYON...MOVING NORTHEAST
AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CANYON...LAKE TANGLEWOOD...PALO DURO CANYON...MESCALERO PARK AND
TIMBERCREEK CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3481 10200 3502 10201 3515 10163 3503 10162
3481 10163 3475 10188 3475 10192
TIME...MOT...LOC 2050Z 235DEG 13KT 3486 10190
CESpecial weather statement, Jul 6, 4:19 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT WED JUL 6 2016
TXZ012-013-017-018-062200-
ARMSTRONG TX-POTTER TX-RANDALL TX-CARSON TX-
419 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES UNTIL 500 PM CDT...
AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WASHBURN...OR 11 MILES EAST OF AMARILLO...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMARILLO...CLAUDE AND WASHBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3503 10162 3523 10171 3529 10160 3532 10144
3510 10135 3505 10149
TIME...MOT...LOC 2119Z 251DEG 8KT 3514 10162
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:51 AM CDT | Heat Advisory | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Oldham and 2 more | 15 hr |
| Jul 6, 3:50 PM CDT | Special Weather Statement | AMA | Randall | 40 min |
| Jul 6, 4:19 PM CDT | Special Weather Statement | AMA | Armstrong | 41 min |
| Jul 6, 4:54 PM CDT | Special Weather Statement | AMA | Carson | 51 min |
| Jul 6, 5:15 PM CDT | Special Weather Statement | AMA | Armstrong | 30 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | AMA | Carson | 25 min |
| Jul 6, 5:50 PM CDT | Special Weather Statement | AMA | Armstrong | 25 min |
| Jul 6, 6:09 PM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 36 min |
| Jul 6, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 32 min |
| Jul 6, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.